MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Visual Impairment (2138); Visual Disturbances (2140); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the surgeon that the preloaded johnson and johnson (jnj) intraocular lens (iol) was explanted from the patient¿s right eye.The doctor said her patient is unhappy with the outcome of her iol and had it explanted by a different surgeon in the area.She does not know the date of the explant.Prior to the explant, the patient called johnson and johnson to report her dissatisfaction.At that time the event was not reportable.The patient reported that after her cataract surgery she experienced visual disturbances and discomfort.She described experiencing light sensitivity, bouncing lights on the right side near light sources, concentric rings of the lens while driving, shadows, double vision resembling a duplicate image in her right eye, and an inability to see clearly out of her right eye.She also noted a 4.5 diopter difference between her eyes, difficulty driving at night, and eye twitching in daylight.Despite being informed that her vision would improve, she stated that it is worse than expected.The patient has consulted her eye doctor five times and was informed by her current surgeon that an exchange to a monofocal lens would be necessary.However, her current surgeon does not perform exchanges, so a different doctor would be required for the procedure.A second opinion doctor indicated that this lens should not have been implanted in a patient with a history of retinal detachment and vitrectomy, which she underwent prior to the lens implant.The patient reported additional challenges with night driving and walking, describing foggy vision, halos, circles, and a sensation of something in her eye at night.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section b3, date of event: unknown/not provided.Section d6b, if explanted, give date: unknown/not provided.Device evaluation: the investigation was completed prior to the iol explant.Therefore, no product was returned and product testing could not be performed.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation was required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.Attempts were made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23327778
Report Number3012236936-2025-000266
Device Sequence Number10572892
Product Code HQL
UDI-Device Identifier05050474761674
UDI-Public(01)05050474761674(17)250726
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale